Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1.Head over to this page: https://messageboards.webmd.com/health-conditions/f/mental-health/

    2.Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    How do you prove you have something contagious to doctors?
    avatar
    logantate posted:
    So the last 2 and a half years I've had something I'm certain was caused by a long run of several different kinds of antibiotics. I saw the doctor for a mild cough that they gave me antibiotics for. This then caused stomach problems which they gave me other antibiotics for. All kinds of skin issues developed which other docters gave me more antibiotcis for. After several several different doctors and several different antibiotics I fealt worse then ever before. Soon ringing in the ears came and being unable to sleep. My mouth and tongue now have white all over and it has not gone away. Also had staph a positive strep sputum culture which also meant more antibiotics... My gut, skin, breath, memory, sleep, and much much more are worse then ever before. My family and friends also think I'm contagious because they all get red bumps and a cough when they are around me. When they leave my presence they get better fast. If I am around a baby it will be coughing in minutes. My question is can antibiotics cause some sort of chronic infection that causes others to have symptoms but not chronic just temporarily? My doctors practically laugh when I ask and sah antibiotics can not cause harm. Someone please help my life has been hell for over 2 years from this. My heart even stings from sugar or alcohol or even sex or masturbation. Something is very wrong and I feel it is all linked to my stomach. I even spit white crap up all day long, easily enough to feel half a cup if not more.
     
    avatar
    editor_morgan responded:
    Hi Logantate,

    Do you know the name of the antibiotic that you were prescribed? If you know the name then you can look it up on WebMD's Drug & Supplements center . From there, you can check out user reviews on the drug. Perhaps, someone experienced something similar and found a solution.

    Have you looked into getting a second opinion? I am not an expert, and these symptoms seem very complicated. It is important that you pursue answers from a professional, and share your concerns and all of your symptoms, especially because you think that you might be contagious.

    Also, for this kind of thing you might want to try our Ear, Nose and Throat Community or our Skin Problems & Treatments Community if you have questions in the future. This community is mostly for those with Bipolar Disorder, so I think that based on your symptoms and the symptoms that others have experienced around you, that those two communities would be better suited for you.
    My heart definitely goes out to you, and I'm so sorry that you are experiencing such difficulty.
     
    avatar
    logantate replied to editor_morgan's response:
    I'll have to check what antibiotic it was, it was for skin. Also didn't realize I posted on the wrong forum. Thank you!
     
    avatar
    editor_morgan replied to logantate's response:
    Anytime

    Be sure to come back and update us!


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    Differentiating bipolar disorder from borderline personality disorderExpert
    Borderline personality disorder is a condition in which people can very easily become angry and upset in response to stresses -- especially ... More
    Was this Helpful?
    117 of 134 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.